Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Mar 11, 2025, 1:00 PM CDT for 23 counties in Texas. It took effect at Mar 12, 2025, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2025, 1:00 PM CDT (18:00 UTC)
- In effect from
- Mar 12, 2025, 12:00 PM CDT
- Expired
- Mar 12, 2025, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
All 23 counties
Atascosa County, TX, Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2697 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394 WWUS84 KEWX 111800 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 100 PM CDT Tue Mar 11 2025 ...STRONG WINDS AND A DRY AIRMASS BEHIND A DRYLINE AND PACIFIC FRONT WILL RESULT IN CRITICAL WEATHER CONDITIONS... .A dryline advancing eastward Wednesday morning quickly becomes overtaken by a Pacific front in the afternoon. Critical fire weather conditions develop in the wake of these boundaries. These conditions are expected to first develop across the southern Edwards Plateau midday Wednesday, then develop southeast down the Rio Grande and east into the Hill Country mid afternoon, and then potentially into the I-35 corridor late afternoon and early evening. TXZ171-172-183>190-202>204-217-218-228-120900- /O.UPG.KEWX.FW.A.0003.250312T1700Z-250313T0200Z/ /O.NEW.KEWX.FW.W.0003.250312T1700Z-250313T0200Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Kinney-Uvalde-Medina-Maverick-Zavala-Dimmit- 100 PM CDT Tue Mar 11 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR VERY LOW HUMIDITY AND STRONG WEST TO NORTHWEST WINDS ACROSS THE HILL COUNTRY, SOUTHERN EDWARDS PLATEAU, AND RIO GRANDE PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for strong winds and very low humidity, which is in effect from noon to 9 PM CDT Wednesday. * AFFECTED AREA...Hill Country, Southern Edwards Plateau, and Rio Grande Plains. * TIMING...From noon to 9 PM CDT Wednesday. * WINDS...West 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 5 to 15 percent. * TEMPERATURES...Upper 80s to mid 90s. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ173-191-192-205-206-219-220-120900- /O.NEW.KEWX.FW.W.0003.250312T2100Z-250313T0200Z/ Williamson-Hays-Travis-Bexar-Comal-Frio-Atascosa- 100 PM CDT Tue Mar 11 2025 ...RED FLAG WARNING IN EFFECT FROM 4 PM TO 9 PM CDT WEDNESDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR THE I-35 CORRIDOR... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from 4 PM to 9 PM CDT Wednesday. * AFFECTED AREA...I-35 corridor. * TIMING...From 4 PM to 9 PM CDT Wednesday. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15 to 20 percent. * TEMPERATURES...Upper 80s to lower 90s. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
687 WWUS84 KEWX 120701 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 201 AM CDT Wed Mar 12 2025 ...STRONG WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC FRONT WILL RESULT IN CRITICAL TO EXTREME FIRE WEATHER CONDITIONS TODAY INTO THIS EVENING... .A dryline advancing eastward this morning will quickly become overtaken by a Pacific front in the afternoon. Critical to extreme fire weather conditions will develop in the wake of these boundaries. These conditions are expected to first develop across the southern Edwards Plateau midday Wednesday, then spread south and east into the Rio Grande Plains and Hill Country by mid afternoon, and then potentially into the I-35 corridor late afternoon and early evening. TXZ171-172-183>190-202>204-217-218-228-130200- /O.CON.KEWX.FW.W.0003.250312T1700Z-250313T0200Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Kinney-Uvalde-Medina-Maverick-Zavala-Dimmit- 201 AM CDT Wed Mar 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR CRITICAL TO EXTREME FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS PLATEAU...HILL COUNTRY...AND RIO GRANDE PLAINS... * TIMING...From noon today to 9 PM CDT this evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 to 15 percent. * TEMPERATURES...88 to 100. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ173-191-192-205-206-219-220-130200- /O.CON.KEWX.FW.W.0003.250312T2100Z-250313T0200Z/ Williamson-Hays-Travis-Bexar-Comal-Frio-Atascosa- 201 AM CDT Wed Mar 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE I-35 CORRIDOR COUNTIES OF SOUTH CENTRAL TEXAS... * TIMING...From 4 PM this afternoon to 9 PM CDT this evening. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 12 to 20 percent. * TEMPERATURES...Up to 93. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
546 WWUS84 KEWX 121839 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 139 PM CDT Wed Mar 12 2025 ...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC FRONT WILL RESULT IN CRITICAL TO EXTREME FIRE WEATHER CONDITIONS THIS AFTERNOON INTO THIS EVENING AND AGAIN FRIDAY AFTERNOON AND EVENING... .A dryline advancing eastward this afternoon will be overtaken by a Pacific front. Behind these features, critical to extreme fire weather conditions will develop. These conditions are expected to first develop across the southern Edwards Plateau through the mid afternoon, then spread south and east into the Rio Grande Plains, Hill Country, and potentially into the I-35 corridor late afternoon and early evening. Wind speeds are forecast to diminish after sunset. Another critical fire weather day is anticipated over the same regions on Friday afternoon. TXZ171-172-183>190-202>204-217-218-228-130900- /O.NEW.KEWX.FW.A.0004.250314T1700Z-250315T0200Z/ /O.CON.KEWX.FW.W.0003.000000T0000Z-250313T0200Z/ Llano-Burnet-Val Verde-Edwards-Real-Kerr-Bandera-Gillespie- Kendall-Blanco-Kinney-Uvalde-Medina-Maverick-Zavala-Dimmit- 139 PM CDT Wed Mar 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR CRITICAL TO EXTREME FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS PLATEAU...HILL COUNTRY...AND RIO GRANDE PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS PLATEAU...HILL COUNTRY...AND RIO GRANDE PLAINS... * TIMING...Through 9 PM CDT this evening. * WINDS...West 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 to 15 percent. * TEMPERATURES...88 to 100. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ173-191-192-205-206-219-220-130900- /O.NEW.KEWX.FW.A.0004.250314T1700Z-250315T0200Z/ /O.CON.KEWX.FW.W.0003.250312T2100Z-250313T0200Z/ Williamson-Hays-Travis-Bexar-Comal-Frio-Atascosa- 139 PM CDT Wed Mar 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE I-35 CORRIDOR COUNTIES OF SOUTH CENTRAL TEXAS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE I-35 CORRIDOR COUNTIES OF SOUTH CENTRAL TEXAS... * TIMING...From 4 PM this afternoon to 9 PM CDT this evening. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 12 to 20 percent. * TEMPERATURES...Lower 90s. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
107 WWUS84 KEWX 130229 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 929 PM CDT Wed Mar 12 2025 ...GUSTY WINDS AND VERY DRY AIR BEHIND A DRYLINE AND PACIFIC FRONT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON AND EVENING... .A dryline and Pacific cold front are expected to sweep across South Central Texas during the day Friday. Strong westerly winds and very dry air behind the front will likely bring critical fire weather conditions across much of the region. These conditions will quickly spread eastward, becoming widespread along and west of the I-35 corridor by noon. Sustained westerly winds of 15-25 mph are expected. Peak gusts up to 45 mph are expected over the southern Edwards Plateau and Hill Country, with gusts of 25-35 mph along the I-35 corridor and Rio Grande Plains. Relative humidities will be very low across the entirety of South Central Texas with widespread values of 5-15 percent along and west of the I-35 corridor. Winds are forecast to diminish after sunset. TXZ171>173-183>192-202>206-217>220-228-132000- /O.EXP.KEWX.FW.W.0003.000000T0000Z-250313T0200Z/ /O.CON.KEWX.FW.A.0004.250314T1700Z-250315T0200Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal-Maverick-Zavala-Frio-Atascosa-Dimmit- 929 PM CDT Wed Mar 12 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR CRITICAL FIRE WEATHER CONDITIONS OVER THE SOUTHERN EDWARDS PLATEAU, HILL COUNTRY, RIO GRANDE PLAINS, AND I-35 CORRIDOR... * TIMING...From Friday afternoon through Friday evening. * WINDS...West 15 to 25 mph with gusts up to 35-45 mph. * RELATIVE HUMIDITY...As low as 5 percent. * TEMPERATURES...80 to 90 in the Southern Edwards Plateau, Hill Country, and I-35 corridor, and up to 100 for the Rio Grande Plains. * IMPACTS...Any fires that develop will rapidly increase in size and intensity, move quickly, and be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 12:34 PM CDT, 26 minutes earlier.
Area forecast discussion, Mar 11, 12:34 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1234 PM CDT Tue Mar 11 2025 ...New AVIATION... .SHORT TERM... (Today through Wednesday) Issued at 231 AM CDT Tue Mar 11 2025 Key Messages: - Mainly dry with climbing temperatures and increasing winds - Fire weather threat returns today, becomes critical Wednesday A near to slightly below seasonably cool start this morning warms quickly with the help from ample sunshine and with an increasing south-southwesterly flow. The winds are forecast to be strongest across the Hill Country into the I-35 corridor with gusts near or above 25 mph. The uptick in the winds will promote returning fire weather concerns. Specifics on the fire weather threat could be found in the fire weather discussion below. Highs will top out in the 80s across most locations while a few low 90s are possible in the Rio Grande Plains. Wind speeds should lay down some entering tonight but may not fully decouple as a nocturnal low-level jet develops ahead of the approaching storm system on Wednesday. Low clouds will also spread across portions of the region into early Wednesday morning. With the winds, stratus looks to remain more favorable than fog. The morning lows will be in the 50s into Wednesday. The storm system arrives Wednesday. It will bring a dryline east, which then gets overtaken by a Pacific front. This will bring in strong west to northwesterly winds and the reinforcement of even drier air. Winds will be strongest west of I-35 where sustained winds of 15 to 30 mph establish with higher gusts. This leads to critical fire weather as illustrated by the current Fire Weather Watch that is in effect. More details could be found in the fire weather discussion below. East of the dryline, across our far eastern-northeastern most counties, there will be a very low end (~10%) chance for development of a stray storm during Wednesday afternoon. Greater chances continue to align farther northeast across the Fort Worth and Houston CWAs. However, if a storm can establish across our region, there could be sufficient instability and shear in place, to allow for strengthening. Otherwise, expect continued rain free conditions across the area underneath sunny skies with even hotter temperatures. Afternoon highs climb to the upper 80s and low to mid 90s. The Rio Grande Plains will be even warmer into the upper 90s or even above the century mark. && .LONG TERM... (Wednesday night through Monday) Issued at 231 AM CDT Tue Mar 11 2025 Key Messages: - A Critical Fire Weather event could impact all of South Central Texas Friday into Saturday - Elevated to near critical fire weather conditions are possible for portions of the area each day through Monday There looks to be a relatively late arrival of the wind shift and dry air intrusion over Burnet County late Wednesday, so there could still be fire weather concerns lingering into the early evening. Light winds develop by Thursday morning, and then a quick return of dry southerly winds sets up a robust warm-up for Thursday afternoon. As west counties turn up the winds faster, there could be additional fire weather concerns. The bigger fire weather event follows on Friday into Saturday and will be discussed below. A partial surge of Gulf humidity reaches inland but doesn't last long as large Friday upper low and trough brings the next dry Pacific front. This pattern may pack almost as much punch as the one from March 4, and there will likely be a wind advisory for most of the area. Temps will still be warmer than normal from the Friday west winds, but a broadening of the upper trough over TX will bring a prolonged NW wind that doesn't tamper down until Sunday. Somewhat seasonal temperatures are depicted for Saturday through Sunday despite plenty of sunshine. Chilly morning lows are shown for Monday morning, but southerly return flow winds bring another fire weather concern day. && .AVIATION... (18Z TAFS) Issued at 1232 PM CDT Tue Mar 11 2025 VFR conditions under clear skies this afternoon and evening. A period of low stratus is expected along and east of the I-35 corridor 09Z-16Z Wednesday, producing MVFR to IFR ceilings. SW to SE winds this afternoon and evening, with gusts in the afternoon around 20-25KT along the I-35 corridor and across the Hill Country. && .FIRE WEATHER... Issued at 351 AM CDT Tue Mar 11 2025 South-southwesterly winds increase into and through the afternoon across the region. Winds will be breeziest over the Hill Country into the I-35 corridor at 15 to 20 mph with gusts around 25 mph. Elevated to near critical fire weather will establish in the Hill Country and the northern I-35 corridor as these winds overlap minimum relative humidity levels between 17 and 17 percent. As a result, a Rangeland Fire Danger Statement was issued across those locations from noon through 7 pm CDT. The humidity levels are to recover tonight and wind speeds subside as well. Wednesday will feature a dryline that moves eastward into the region before becoming overtaken by a Pacific front. Critical fire weather conditions develop in the wake of these boundaries. Winds become strong out of the west-northwest at 15 to 30 mph with even higher gusts up to around 40 mph. Minimum humidity levels behind these boundaries will fall as low as the upper single digits and teens. The Fire Weather Watch remains in effect with a couple of small changes. We added Blanco, Kendall, and Medina Counties. We also extended the watch two additional hours through 9 PM CDT. Another significant fire weather event is depicted for friday as the strongest portion of a compact Pacific upper low swings through North TX. This places those strong mid-level jet streak winds over Central TX once again, potentially leading to a widespread critical fire weather event, and a potential for extreme conditions. It remains a bit too far in the future to go into specifics, but this will likely exceed the impacts of the Saturday Red Flag day or the one we expect tomorrow. While the wind forecast may not be as high-end as what was experienced last week, there will probably be a more severe RH factor due to hot temperatures, and continued drying of vegetation fuels could make ignition potential higher. Return flow and lighter north wind events surround this larger event each day through Monday as discussed some more in the long term section. Rain cannot get here soon enough. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 81 57 87 59 / 0 0 10 0 Austin Bergstrom Intl Airport 81 56 87 56 / 0 0 10 0 New Braunfels Muni Airport 83 55 90 56 / 0 0 0 0 Burnet Muni Airport 81 55 87 53 / 0 0 0 0 Del Rio Intl Airport 88 54 93 53 / 0 0 0 0 Georgetown Muni Airport 81 56 87 57 / 0 0 10 0 Hondo Muni Airport 84 53 91 52 / 0 0 0 0 San Marcos Muni Airport 81 54 87 53 / 0 0 0 0 La Grange - Fayette Regional 80 57 84 54 / 0 0 0 0 San Antonio Intl Airport 82 57 89 58 / 0 0 0 0 Stinson Muni Airport 84 57 91 55 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... && Short-Term...Brady Long-Term...18 Aviation...76
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 12:22 PM CDT | Wind Advisory | EWX | Edwards, Gillespie, Kerr, Kinney, Llano, Maverick and 2 more | 32 hr |
Nearby
Red Flag Warnings in Texas, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.